Hi. Over the past several years I've tried a lot of medicines for a variety of things. Majority of those medications were of the SSRI class, but I tried Effexor XR and Pristiq for MDD. A doctor maybe 2 years ago diagnosed me with ADHD with hyperactive and inattention along with impulsive behavior.

Since that diagnosis of ADHD, I've tried a lot of stimulant medicines. Only ones I could tolerate well were Ritalin, Concerta, and Focalin. Now I have been taking upwards of 50 mg of Focalin a day with Psychiatrist guiding me to try it.

I've not liked the amount of inattention I have the most as concentrating on tasks while sitting is very hard for me. I'm finding that too much stimulant is greatly impacting my mood to cause me to be more negative and irritable.

My doctor mentioned I could try taking time off the DexmethylPhenidate medicine for Focalin to try to reduce my tolerance. I tried it and it helps, but I am not experiencing a ton of benefit from it. It is difficult to say if it is worth it or not for me to discontinue and restart all the time.

I don't know if the stimulants can cause increased fluctations in mood, but I think I have heard they can do that. I have bipolar manic depression in addition to the ADHD and OCD components and is what I feel is driving the mania is the mixing of the obsessive compulsive and adhd parts together.

I think the manic bipolar is more from the medicines, but I have never seen the mania this bad until taking higher stimulant dose with the focalin medicine.

Could it be more medicine-related in essence or is this something I should just go over with my current doctor?
Did you find this post helpful?
|

User Profile
replied February 25th, 2019
(online)
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
These symptoms are consistent with your underlying disorders and not due to drugs.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?

User Profile
replied May 8th, 2019
Experienced User
I think Dr. Shafi Ullah Khan advice you thing to do you need to stay intouch of your physician ...
|
Did you find this post helpful?
Must Read
Stress is a natural response to life. But when does stress begin to cause health problems? Basics on stress and the stress response here....
What are the most common signs of stress? To learn which symptoms of acute, episodic and chronic stress can develop into more serious problems, start here....
Stress can trigger chronic illness. Learn how doctors test for stress and what to expect during an office visit in this section on how to diagnose stress....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Mental Conditions , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.